MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI ROD 120MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI ROD 120MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 498.125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record(s) showed that there were no nonconformance's or issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection: the 3.5mm ti rod 120mm (p/n 498.125 lot 6882258) was received by us cq and it was observed that the distal portion on the rod was broken.It is clearly sheared off and thus, the complaint condition is confirmed.The rod was bent as well.Device failure/ defect identified? yes.Dimensional inspection: the outer 3.5 + 0 /- 0.016 mm of the rod got measured.Outer diameter: d = 3.5 +0 /- 0.016, caliper: ca 215p, measured rod diameter = 3.50 mm.Conclusion: the measuring result does show conformity.The design, materials and finishing processes were found to be appropriate for the intended use of this device.Document/ specification review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the 3.5mm titanium rod was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This report is for one (1) 3.5mm ti rod 120mm.This is report 1 of 1 for (b)(4).

Brand Name
3.5MM TI ROD 120MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9162859
Report Number2939274-2019-61256
Device Sequence Number2164802
Product Code NKG
UDI-Device Identifier10705034788968
UDI-Public(01)10705034788968
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.125
Device Catalogue Number498.125
Device Lot Number6882258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1